Results 1 to 7 of 7

Thread: Terazosin causes blurry vision

  1. #1

    Terazosin causes blurry vision

    T-7 Complete
    I use external condom catheters and tap to aid in voiding.
    I take 10 mg twice a day Terazosin to relax my sphincter muscle.
    My health is 100% and I have normal prostate.
    Been taking this med since my accident year 2000.
    I cannot focus clearly and my eyes bother me now.
    I opened the capsules to lower the amount of Terazosin in the capsules.
    I started yesterday and right away I have no more blurry vision and my eyes feel better.
    The Terazosin is taking its toll on me.
    Numerous medical journals recommend I take a lower amount or be switched to a beta blocker or take saw palmetto.
    I plan on seeing my doctor to discuss my options but want to be informed before I explain my situation to my doctor.
    Medicaid HMO doctors know more about administrating flu shots and prescribing vitamin D than treating long term paralysis patients like me.
    No offense to healthcare professionals either,just stating the obvious.
    I also know that I cannot go long taking a low dose of Terazosin either because my kidneys will stop working as the sphincter muscle will stay closed.
    That is from my limited knowledge searching the web on how it works.
    Damned if I do and damned if I don't.
    Anyway,can any of you give me any advice on a medication that does not cause such serious side effects.
    I wish I can just take a medication that only targeted my sphincter muscle instead of dangerous blood pressure medications that are used to treat conditions that I do not have.
    Any information will be appreciated.

  2. #2
    Terazosin is well known to have a common side effect of vision blurring. This is because it is a sympathetic blocker, and it can actually change your ability of your eye to focus and the pupil to constrict properly. This effect can be made worse if you are taking any other autonomic-effecting drugs, such as Viagra/Levitra/Cialis, or drugs for high blood pressure. You should discuss your options with your urologist.

    In my experience, drugs like Terazosin actually only work to decrease internal urinary sphincter spasm less than 50% of the time. Have you had videourodynamics done that shows it is actually helping you? There is no medication that will relax that muscle without having other effects on your sympathetic nervous system. Surgical excision of the sphincter (bladder neck resection) may help. If your sphincter spasm is more in the external urinary sphincter (DSD) then this medication does not help at all, and generally sphincterotomy or a urethral stent may be required if you want to continue with reflex voiding.

    (KLD)

  3. #3
    First may I add,thank you KLD.
    You saved me before about my bowel problem.
    I take two senna with the stool softener at 7:00 pm and usually get done by 11:30 am.
    As long as I wake up around 5 or 6 in the morning,my body likes to go around lunchtime no matter what I do,sigh.

    Yea,the terazosin is the only medication I take besides the senna and a prescription for vitamin d.
    When I was going to Kessler west orange facility Dr. Linsenmeyer was doing my urodynamics every single year and giving me the 10 mg of terasozin,not to mention the renal scans and every other type of test he can think of.
    He kept saying my prostate is small and diagnosed me with a neurogenic bladder.
    The car accident smashed my vertebra at T-7,hence no feeling and movement below my level of injury.
    You could not get your prescription for terazosin unless you had uro every year.
    Which is why I had a falling out,felt more like a lab rat than an actual patient.
    ((( I apologize if I say anything negative. )))
    Anyway,over the years and countless insurance changes.
    I only see Ronald Rigolosi,a primary care doctor with the Welcare New Jersey Medicaid program.
    He prescribes me the terazosin and vitamin d,I buy the senna at walmart.
    At least he doesn't try to "microaggress" my situation and make me get a prostate exam every year.

    I do not know if the terazosin is helping.
    I do know that so far,my leg bag is filling up as usual,no changes,since I have lowered the dosage myself.
    Sounds like I need to ask my good dr if he can give me a referral form to see a urologist.
    To see how much terazosin I have to take and if it is actually working.
    Which sounds like I have to go through so many tests again,sigh.
    I will ask this urologist about the things you mentioned.
    At least now I can make a more informed choice.

  4. #4
    Dr. Linsenmeyer is a good friend, and one of the most respected neuro-urologist in the world. You were fortunate to have worked with him. It sounds like he was providing you the close, regular, urinary surveilliance that we know is important to maintain good urinary health after SCI. I am sorry you decided not to continue with this. Using reflex voiding, you are at fairly high risk to develop a high pressure bladder, and the only way to know and find it early (before damage to your kidneys occurs) is to do these annual tests, including urodynamics (which is the ONLY way to determine bladder pressure or the effectiveness of sympathetic blockers for bladder neck (internal sphincter) spasm.

    (KLD)

  5. #5
    Alright,I will talk to Rigolosi and explain my concerns about being on a high dosage of terasozin for so long and the need to get back in touch with Kessler.
    It has been some time since I was going to see Dr. Linsenmeyer.
    My current Wellcare Medicaid HMO covers all of Kessler facilities.
    I trust your judgement and will bite the bullet sort of speak.
    I didn't realize you were friends with him.
    We live in such a small world.
    Please don't tell him about my negative feelings here.
    Thanks again...

  6. #6
    SCI Nurse, Doe you think 1mg capsule could cause blurry vision?

  7. #7
    It is possible. You should discuss with the provider who prescribed this.

    (KLD)

Similar Threads

  1. apo-terazosin (hytrin) ...
    By Steve in forum Care
    Replies: 5
    Last Post: 12-15-2013, 09:27 PM
  2. Replies: 16
    Last Post: 07-24-2011, 05:52 PM
  3. Sanctura and blurry vision
    By darkeyed_daisy in forum Care
    Replies: 4
    Last Post: 06-08-2010, 02:21 AM
  4. blurry screen
    By DA in forum Computers
    Replies: 6
    Last Post: 01-08-2007, 01:48 AM
  5. baclofen and blurry sight?
    By grantwalker in forum Pain
    Replies: 2
    Last Post: 11-26-2005, 08:25 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •